Alert archive / Maine / Wind Advisories in 2005

Wind Advisory 9, NWS Caribou, ME

November 16, 20055 counties in Maine

NWS Caribou, ME issued this wind advisory at Nov 16, 2005, 4:14 AM EST for 5 counties in Maine. It took effect at Nov 16, 2005, 4:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2005, 4:14 AM EST (09:14 UTC)
In effect from
Nov 16, 2005, 4:00 PM EST
Expired
Nov 16, 2005, 10:51 PM EST
In force
7 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 82 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 9.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2005-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2005-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 160914
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
414 AM EST WED NOV 16 2005

...STRONG SOUTHERLY WINDS EXPECTED LATER THIS AFTERNOON INTO TONIGHT
ACROSS DOWNEAST AND EAST CENTRAL MAINE...

.A BRISK SOUTHERLY FLOW AHEAD OF AN APPROACHING COLD FRONT WILL
OVERSPREAD THE AREA TODAY WITH STRONG TO POTENTIALLY DAMAGING
WINDS POSSIBLE FOR DOWNEAST AND EAST CENTRAL MAINE LATER THIS
AFTERNOON INTO TONIGHT. WINDS SHOULD SUBSIDE BEHIND THE COLD FRONT
BY EARLY THURSDAY MORNING.

MEZ029-030-161715-
/O.UPG.KCAR.HW.A.0004.051116T1800Z-051117T1000Z/
/O.NEW.KCAR.HW.W.0004.051116T2100Z-051117T0700Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
414 AM EST WED NOV 16 2005

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

EXPECT SOUTHERLY WINDS TO INCREASE TO 20 TO 30 MPH LATER THIS
AFTERNOON ACROSS THE WARNING AREA WITH GUSTS OVER 50 MPH
POSSIBLE...ESPECIALLY ACROSS WIND PRONE AND EXPOSED LOCATIONS AND
HIGHER TERRAIN. WINDS WILL REMAIN STRONG THROUGH THE EVENING THEN
BECOME SOUTHWEST AND DIMINISH TO 10 TO 20 MPH LATE TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MEZ002-005-006-011-015>017-031-032-161715-
/O.NEW.KCAR.WI.Y.0009.051116T2100Z-051117T0700Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND...
SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...
AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS...
GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
414 AM EST WED NOV 16 2005

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM
EST THURSDAY. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS THE ADVISORY
AREA LATER THIS AFTERNOON WITH GUSTS OVER 40 MPH
POSSIBLE...ESPECIALLY ACROSS HIGHER TERRAIN AND EXPOSED WIND PRONE
LOCATIONS. WINDS WILL BECOME SOUTHWEST AND DIMINSH TO 10 TO 20 MPH
LATE TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KHW
4 follow-up statements
000 
WWUS71 KCAR 160918 CCA
NPWCAR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
417 AM EST WED NOV 16 2005

...STRONG SOUTHERLY WINDS EXPECTED LATER THIS AFTERNOON INTO TONIGHT
ACROSS DOWNEAST AND EAST CENTRAL MAINE...

.A BRISK SOUTHERLY FLOW AHEAD OF AN APPROACHING COLD FRONT WILL
OVERSPREAD THE AREA TODAY WITH STRONG TO POTENTIALLY DAMAGING
WINDS POSSIBLE FOR DOWNEAST AND EAST CENTRAL MAINE LATER THIS
AFTERNOON INTO TONIGHT. WINDS SHOULD SUBSIDE BEHIND THE COLD FRONT
BY EARLY THURSDAY MORNING.

MEZ029-030-161745-
/O.UPG.KCAR.HW.A.0004.051116T1800Z-051117T1000Z/
/O.NEW.KCAR.HW.W.0004.051116T2100Z-051117T0700Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
417 AM EST WED NOV 16 2005

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

EXPECT SOUTHERLY WINDS TO INCREASE TO 20 TO 30 MPH LATER THIS
AFTERNOON ACROSS THE WARNING AREA WITH GUSTS OVER 50 MPH
POSSIBLE...ESPECIALLY ACROSS WIND PRONE AND EXPOSED LOCATIONS AND
HIGHER TERRAIN. WINDS WILL REMAIN STRONG THROUGH THE EVENING THEN
BECOME SOUTHWEST AND DIMINISH TO 10 TO 20 MPH LATE TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MEZ002-005-006-011-015>017-031-032-161745-
/O.COR.KCAR.WI.Y.0009.051116T2100Z-051117T0700Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND...
SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...
AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS...
GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
417 AM EST WED NOV 16 2005

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM
EST THURSDAY. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS THE ADVISORY
AREA LATER THIS AFTERNOON WITH GUSTS OVER 40 MPH
POSSIBLE...ESPECIALLY ACROSS HIGHER TERRAIN AND EXPOSED WIND PRONE
LOCATIONS. WINDS WILL BECOME SOUTHWEST AND DIMINISH TO 10 TO 20 MPH
LATE TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KHW
000 
WWUS71 KCAR 161731
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1231 PM EST WED NOV 16 2005

...STRONG SOUTH WINDS EXPECTED LATE THIS AFTERNOON INTO TONIGHT
ACROSS DOWNEAST AND EAST CENTRAL MAINE...

.INCREASING SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
OVERSPREAD THE AREA LATE THIS AFTERNOON AND INTO TONIGHT WITH
STRONG TO POTENTIALLY DAMAGING WINDS POSSIBLE ESPECIALLY ALONG THE
DOWNEAST COAST. WINDS SHOULD SUBSIDE BEHIND THE COLD FRONT BY
EARLY THURSDAY MORNING.

MEZ029-030-170145-
/O.CON.KCAR.HW.W.0004.051116T2100Z-051117T0700Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1231 PM EST WED NOV 16 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 2 AM EST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 AM EST THURSDAY. 

EXPECT SOUTHERLY WINDS TO INCREASE TO 20 TO 30 MPH LATE THIS
AFTERNOON ACROSS THE WARNING AREA WITH GUSTS OVER 50 MPH
POSSIBLE...ESPECIALLY ACROSS WIND PRONE AND EXPOSED LOCATIONS AND
HIGHER TERRAIN. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MEZ002-005-006-011-015>017-031-032-170145-
/O.CON.KCAR.WI.Y.0009.051116T2100Z-051117T0700Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND...
SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...
AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS...
GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
1231 PM EST WED NOV 16 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 AM EST THURSDAY. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS THE ADVISORY
AREA LATE THIS AFTERNOON WITH GUSTS OVER 40 MPH POSSIBLE...
ESPECIALLY ACROSS HIGHER TERRAIN AND EXPOSED WIND PRONE LOCATIONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DUDA
000 
WWUS71 KCAR 162031
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
331 PM EST WED NOV 16 2005

...STRONG SOUTH WINDS EXPECTED TONIGHT ACROSS DOWNEAST AND EAST
CENTRAL MAINE...

.INCREASING SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
OVERSPREAD THE AREA THIS EVENING WITH THE STRONGEST WINDS ALONG
THE IMMEDIATE COAST AND OVER HIGHER TERRAIN. WINDS SHOULD SUBSIDE
BEHIND THE COLD FRONT BY EARLY THURSDAY MORNING.

MEZ029-030-170700-
/O.CON.KCAR.HW.W.0004.051116T2100Z-051117T0700Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
331 PM EST WED NOV 16 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST THURSDAY. 

EXPECT SOUTHERLY WINDS TO INCREASE TO 20 TO 30 MPH THIS EVENING
ACROSS THE WARNING AREA WITH GUSTS OVER 50 MPH POSSIBLE...ESPECIALLY
ACROSS WIND PRONE AND EXPOSED LOCATIONS AND OVER HIGHER TERRAIN.

STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU
ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME
CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH
AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY
OF FALLING TREE LIMBS AND DOWNED POWER LINES.


$$

MEZ002-005-006-011-015>017-031-032-170700-
/O.CON.KCAR.WI.Y.0009.051116T2100Z-051117T0700Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND...
SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...
AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS...
GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
331 PM EST WED NOV 16 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST THURSDAY. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS THE ADVISORY
AREA THIS EVENING WITH GUSTS OVER 40 MPH POSSIBLE... ESPECIALLY ACROSS
HIGHER TERRAIN AND EXPOSED WIND PRONE LOCATIONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

$$

FOSTER
000 
WWUS71 KCAR 170351
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1051 PM EST WED NOV 16 2005

...STRONG SOUTH WINDS EXPECTED ACROSS COASTAL DOWNEAST OVERNIGHT... 

.STRONG SOUTH WINDS WILL CONTINUE AHEAD OF THE COLD FRONT. THE
STRONGEST WINDS ARE EXPECTED ALONG THE IMMEDIATE COAST AND OUTER
ISLANDS. WINDS SHOULD SUBSIDE BEHIND THE COLD FRONT BY EARLY
THURSDAY MORNING.

MEZ002-005-006-011-015>017-031-032-170500-
/O.CAN.KCAR.WI.Y.0009.000000T0000Z-051117T0700Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND...
SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...
AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS...
GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
1051 PM EST WED NOV 16 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. THE STRONGEST WINDS HAVE SHIFTED EAST WITH THE COLD
FRONT EARLY TONIGHT. AS A RESULT...STRONG SURFACE WINDS ARE NO
LONGER A THREAT ACROSS THE REGION.

$$

MEZ029-030-170700-
/O.CON.KCAR.HW.W.0004.000000T0000Z-051117T0700Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1051 PM EST WED NOV 16 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST THURSDAY...

SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL OCCUR
IN THE WARNING AREA ESPECIALLY OVER THE HIGHER TERRAIN UNTIL
EARLY THURSDAY MORNING.

STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU
ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME
CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS
SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE
POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES.

$$

FITZSIMMONS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Nov 16, 3:42 AM EST, 32 minutes earlier.

Area forecast discussion, Nov 16, 3:42 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
342 AM EST WED NOV 16 2005

.SYNOPSIS...
A LARGE AREA OF LOW PRESSURE MOVING NORTH INTO CENTRAL CANADA WILL
BRING INCREASING SOUTH WINDS AND MILDER AIR ACROSS THE AREA TODAY.
A POWERFUL COLD FRONT WILL APPROACH LATE TODAY AND THEN MOVE
THROUGH THIS EVENING WITH SOME GUSTY SHOWERS. HIGH PRESSURE WILL
BUILD INTO THE EAST COAST BEHIND THE FRONT THURSDAY AND FRIDAY.
THE HIGH WILL MOVE OFFSHORE THIS WEEKEND AS ANOTHER FRONTAL SYSTEM
APPROACHES.

&&

.SHORT TERM (TODAY THROUGH THURSDAY)...
WARMER AIR IS MOVING IN ALOFT AND SNOW HAS BEEN GRADUALLY TURNING
OVER TO SPOTTY FREEZING RAIN ACROSS THE REGION. LIGHT FREEZING
RAIN AND PATCHY FREEZING DRIZZLE SHOULD CHANGE OVER TO LINGERING
LIGHT RAIN OR DRIZZLE EARLY THIS MORNING OVER NORTH CENTRAL AREAS.
FREEZING DRIZZLE MAY CONTINUE UNTIL MID MORNING OVER THE FAR NORTH
INCLUDING THE SAINT JOHN VALLEY WHERE THE COLDER AIR WILL HOLD IN
THE LONGEST. WILL BE EXTENDING WINTER WEATHER ADVISORY UNTIL MID
MORNING FOR FAR NORTHERN AREAS. WINDS WILL INCREASE FROM THE
SOUTH TODAY BEHIND THE WARM FRONT AS A LARGE GREAT LAKES LOW
MOVES UP TOWARD HUDSON BAY. A POWERFUL COLD FRONT WILL MOVE IN
FROM THE WEST LATER TODAY. MODELS CONTINUE TO ADVERTIZE WINDS OVER
50KT AT 925 MPH. WILL ISSUE A HIGH WIND WARNING FOR COASTAL AREAS
AND A WIND ADVISORY FOR EAST CENTRAL AREAS FOR STRONG WINDS AHEAD
OF THE FRONT EARLY THIS EVENING. THE FRONT WILL MOVE THROUGH LATE
THIS EVENING WITH A BAND OF HEAVY SHOWERS. THE FRONT WILL BRING
STRONG FRONTAL CONVERGENCE BUT WEAK CAPE. WILL INCLUDE A SLIGHT
CHANCE FOR GUSTY THUNDERSTORMS AS THE FRONT MOVES THROUGH. PARTIAL
CLEARING WILL FOLLOW THE FRONT LATE TONIGHT AND THE MORNING
THURSDAY MAY BEGING PARTLY SUNNY IN MANY AREAS. HOWEVER...STRATOCU
WILL FOLLOW IN THE COLD POOL ACROSS THE NORTH LATE THURSDAY WITH
SOME FLURRIES LIKELY.

&&

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
SYSTEM DISCUSSED ABOVE CONTS TO MOVE AWAY EARLY IN THE XTND PERIOD
W/ NW FLOW OF COLDER AIR IN ITS WAKE. THOUGH HGH PRES XPCTD TO
BUILD ACROSS THE FA AT THE SFC THU NGT INTO FRI...WEAK SECONDARY
SHORT WAVE XPCTD TO CLIP NRN AREAS THU NGT SHOULD KEEP CHC SW- FOR
THE N AND W INTO FRI. AFTER THIS MOVES E OF THE AREA...RDGING
ALOFT AND AT THE SFC AHEAD OF DIGGING SHORT WAVE INTO THE GRT
LAKES BY ERLY SAT SHOULD LEAD TO DRY CONDS BUT CHILLY TEMPS FOR
OUR REGION INTO THE WEEKEND.

&&

.AVIATION...
DISMAL CONDS W/ WIDESPREAD IFR/LIFR TO PERSIST IN MOIST SRLY
ONSHORE FLOW INTO TONIGHT AS WARM FRONT LIFTS N ACROSS THE AREA.
IN ADDITION...STILL SOME FREEZING/FROZEN PRECIP TO CONTEND WITH
FOR A FEW HRS THIS AM FAR NRN SITES... COLD FRONT TO BRING A BAND
OF LOCALLY HEAVY SHOWERS ACROSS THE FA LATER TONIGHT W/ CONDS
FINALLY IMPROVING LATE TONIGHT W/ COLD FROPA.

&&

.MARINE...WINDS WILL INCREASE FROM THE SOUTH TODAY REACHING GALE
FORCE LATE TODAY INTO EARLY THIS EVENING AHEAD OF A STRONG COLD
FRONT. WINDS WILL BECOME SOUTHWESTERLY AND DECREASE VERY LATE
TONIGHT TO 15 TO 20 KT BEHIND THE FRONT. WEST WINDS THURSDAY WILL
AVERAGE 15 TO 20 KT. SEAS ARE EXPECTED TO BUILD TO AROUND 12 FT
TONIGHT IN RESPONSE TO STRONG PREFRONTAL WINDS.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING FOR MEZ029-030 FROM 4 PM WEDNESDAY TO 2 AM
     THURSDAY.
  ...WINTER WEATHER ADVISORY FOR MEZ001-002 UNTIL 9 AM WEDNESDAY.
  ...WIND ADVISORY FOR MEZ002-005-006-011-015>017-031-032 FROM 4
     PM WEDNESDAY TO 2 AM THURSDAY.
  ...WINTER WEATHER ADVISORY FOR MEZ003>006 UNTIL 6 AM WEDNESDAY.
MARINE...GALE WARNING FOR ANZ050 FROM 1 PM WEDNESDAY TO 2 AM
      THURSDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 1 PM WEDNESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ050 FROM 2 AM THURSDAY TO 5 AM
     THURSDAY.
  ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ050 FROM 5 AM
     THURSDAY TO 6 PM THURSDAY. &&

SHORT TERM/MARINE...BLOOMER
LONG TERM/MARINE...KHW
AVIATION...WEITLICH/KHW
Hazardous weather outlook, Nov 15, 5:26 PM EST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
526 PM EST TUE NOV 15 2005

ANZ050-MEZ001>006-010-011-015>017-029>032-162230-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
526 PM EST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TONIGHT
A MIXTURE OF SNOW...SLEET AND FREEZING RAIN CAN BE EXPECTED ACROSS
PARTS OF CENTRAL AND NORTHERN MAINE TONIGHT. A WINTER WEATHER
ADVISORY HAS BEEN ISSUED FOR THESE WEATHER ELEMENTS. PLEASE SEE THE
PRODUCT / PWMWSWCAR / FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG TO POTENTIALLY DAMAGING WINDS GUSTS WILL BE POSSIBLE
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT OVER COASTAL SECTIONS OF
DOWNEAST MAINE. A HIGH WIND WATCH HAS BEEN ISSUED FOR THAT
POSSIBILITY. PLEASE SEE THE PRODUCT / PWMNPWCAR / FOR ADDITIONAL
INFORMATION.

THE POTENTIALLY STRONG WIND GUSTS WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT...COMBINED WITH ASTRONOMICALLY HIGH TIDES...
MAY CAUSE SOME SPLASH OVER NEAR COASTAL PERIMETER ROADWAYS.

MEANWHILE...WINDS AND SEAS WILL BE ON THE INCREASE OVER THE
COASTAL WATERS WEDNESDAY...WITH GALE WARNINGS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT SNOW...SLEET AND FREEZING RAIN
AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU.

STUREY

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 4:14 AM ESTHigh Wind WarningCARHancock, Washington22 hr

Nearby

Wind Advisories in Maine, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.